Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Stability and Bifurcation Analysis of Three Species Predator-PreyModel with Holling Type II

Discontinuity, Nonlinearity, and Complexity 8(2) (2019) 127--144 | DOI:10.5890/DNC.2019.06.002

M. Sambath, C. Gokila

Department of Mathematics, Periyar University, Salem 636011, India

Download Full Text PDF



This paper considers a prey predator model with omnivore population and Holling type II response. First, we have studied the boundedness of the model system. The local and global stability of the equilibrium is investigated by analyzing the eigenvalues and constructing the appropriate Lyapunov functions respectively. The persistence of positive equilibrium is also discussed. The existence of Hopf bifurcation is investigated by analyzing the distribution of eigenvalues at the positive equilibrium point. By using the normal form theory and explicit formulae which determine the direction of bifurcating periodic solutions are derived. Some numerical simulations are carrying out, to check our theoretical results.


The work of the first author is supported by the UGC-SAP (Grant No. F.510/7/DRS1/2016 (SAP-I)) UGC, Govt. of India. And the work of second author is supported by the DST-INSPIRE Fellowship (No: DST/INSPIRE FELLOWSHIP/2017/IF170244), DST, Govt. of India.


  1. [1]  Alebraheem, J. and Hasan, Y.A. (2014), Dynamics of a two predator-one prey system, Computational and Applied Mathematics, 33, 767-780.
  2. [2]  Ali, N., Haque, M., Venturino, E., and Chakravarty, S. (2017), Dynamics of a three species ratio-dependent food chain model with intra-specific competition within the top predator, Computers in Biology and Medicine, 85, 63-74.
  3. [3]  Ali, N. and Chakravarty, S. (2015), Dynamic complexity of a three species competitive food chain model with inter and intra specific competitions, International Journal of Mathematical Modelling & Computations, 5, 347-360.
  4. [4]  Hsu, S.B., Hwang, T.W., and Kuang, Y. (2001), Rich dynamics of a ratio-dependent one-prey two-predators model, Journal of Mathematical Biology, 43, 377-396.
  5. [5]  Korobeinikov, A. and Wake, G. (1999), Global properties of the three-dimensional predator-prey Lotka-Volterra systems, Journal of Applied Mathematics and Decision Sciences, 3, 155-162.
  6. [6]  Kooi, B.W. and Venturino, E. (2016), Ecoepidemic predator-prey model with feeding satiation, prey herd behavior and abandoned infected prey, Mathematical Biosciences, 274, 58-72.
  7. [7]  Kumar, S., Srivastava, S.K., and Chingakham, P. (2002), Hopf bifurcation and stability analysis in a harvested onepredator- two-prey model, Applied Mathematics and Computation, 129, 107-118.
  8. [8]  Li, H., Li, Y., and Yang, W. (2016), Existence and asymptotic behavior of positive solutions for a one-prey and twocompeting- predators system with diffusion, Nonlinear Analysis: Real World Applications, 27, 261-282.
  9. [9]  Llibre, J. and Xiao, D. (2014), Global dynamics of a Lotka-Volterra model with two predators competing for one prey, SIAM Journal on Applied Mathematics, 74, 434-453.
  10. [10]  Loladze, I., Kuang, Y., Elser, J.J., and Fagan,W.F. (2004), Competition and stoichiometry: coexistence of two predators on one prey, Theoretical Population Biology, 65, 1-15.
  11. [11]  Nindjin, A.F. and Aziz-Alaoui, M.A. (2008), Persistence and global stability in a delayed Leslie-Gower type three species food chain, Journal of Mathematical Analysis and Applications, 340, 340-357.
  12. [12]  Ruan, S., Ardito, A., Ricciardi, P., and DeAngelis, D.L. (2007), Coexistence in competition models with densitydependent mortality, Comptes Rendus Biologies, 330, 845-854.
  13. [13]  Sharma, S. and Samanta, G.P. (2014), Dynamical behaviour of a two prey and one predator system, Differential Equations and Dynamical Systems, 22, 125-145.
  14. [14]  Xiao, Y. and Chen, L. (2001),Analysis of a three species eco-epidemiological model, Journal ofMathematical Analysis and Applications, 258, 733-754.
  15. [15]  Xie, X. and Zhang, W. (2017), Hopf bifurcations in a three-species food chain system with multiple delays, Open Mathematics, 15, 508-519.
  16. [16]  Xu, R. (2012), Global stability and Hopf bifurcation of a predator-preymodel with stage structure and delayed predator response, Nonlinear Dynamics, 67, 1683-1693.
  17. [17]  Butler, G.J. and Waltman, P. (1981), Bifurcation from a limit cycle in a two predator-one prey ecosystem modeled on a chemostat, Journal of Mathematical Biology, 12, 295-310.
  18. [18]  Chauvet, E., Paullet, J.E., Previte, J.P., and Walls, Z. (2002), A Lotka-Volterra three-species food chain, Mathematics Magazine, 75, 243-255.
  19. [19]  Costa, M.I.D.S., Esteves, P.V., Faria, L.D.B., and dos Anjos, L. (2016), Coexistence of multiple attractors in the coupling of an exploitative and an omnivorous food web, Ecological Complexity, 26, 1-5.
  20. [20]  Kuijper, L.D., Kooi, B.W., Zonneveld, C., and Kooijman, S.A. (2003), Omnivory and food web dynamics, Ecological Modelling, 163, 19-32.
  21. [21]  Tanabe, K. and Namba, T. (2005), Omnivory creates chaos in simple food web models, Ecology, 86, 3411-3414.
  22. [22]  Andayani, P. and Kusumawinahyu, W.M. (2015), Global stability analysis on a predator-prey model with omnivores, Applied Mathematical Sciences, 9, 1771-1782.
  23. [23]  Kooi, B.W., Kuijper, L.D.J., Boer,M.P., and Kooijman, S.A.L.M. (2002),Numerical bifurcation analysis of a tri-trophic food web with omnivory, Mathematical Biosciences, 177, 201-228.
  24. [24]  Pei, Y., Chen, L., Zhang, Q., and Li, C. (2005), Extinction and permanence of one-preymulti-predators of Holling type II function response system with impulsive biological control, Journal of Theoretical Biology, 235, 495-503.
  25. [25]  Pei, Y., Chen, L., Zhang, Q., and Li, C. (2008), Species extinction and permanence in a prey-predator model with two-type functional responses and impulsive biological control, Nonlinear Dynamics, 52, 71-81.
  26. [26]  Sambath, M., Balachandran, K., and Suvinthra, M. (2016), Stability and Hopf bifurcation of a diffusive predator-prey model with hyperbolic mortality, Complexity, 21, 34-43.
  27. [27]  Sambath, M., Gnanavel, S., and Balachandran, K. (2013), Bifurcation analysis of a diffusive predator-prey model with predator saturation and competition, Applicable Analysis, 92, 2439-2456.
  28. [28]  Hassard, B.D., Kazarinoff, N.D., and Wan, Y.H. (1981), Theory and applications of Hopf bifurcation, Cambridge University Press, Cambridge.
  29. [29]  Sarwardi, S., Mandal, P.K., and Ray, S. (2013),Dynamical behaviour of a two-predatormodelwith prey refuge, Journal of Biological Physics, 39, 701-722.